Arkansas, 2005Tornado in Arkansas, December 3, 2005
December 3, 2005 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 3, 3:00 PM CST, 7 hours 18 minutes earlier.
Area forecast discussion, Dec 3, 3:00 PM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST SAT DEC 3 2005
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
EXOTICALLY WARM TEMPERATURES HAVE INVADED THE SOUTHERN HALF OF THE
CWA THIS AFTERNOON AND HIGH DEW POINTS. A COLD FRONT LIES TO THE
NORTHWEST AND APPEARS TO BE A LITTLE SLOWER THAN EXPECTED. THE AIR
MASS REMAINS CAPPED THIS AFTERNOON BUT THIS MAY ERODE TONIGHT AS THE
FRONT MOVES SOUTHEAST AND AN UPPER TROF BEGINS TO APPROACH FROM THE
WEST. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP IN THE EXTREME
SOUTHEAST TONIGHT THEN MAY BACKBUILD INTO THE SOUTH LATER AS THE
UPPER TROF APPROACHES. WENT WITH LOW POPS IN THE SOUTHEAST FOR
TONIGHT DUE TO THIS. STILL WENT CLOSE TO MAV MOS ON MINS FOR TONIGHT
ALTHOUGH TEMPS WILL START OUT MUCH WARMER THAN EXPECTED IN MOST
AREAS. GOOD COOLING STILL ANTICIPATED LATER TONIGHT. ON
SUNDAY...MOISTURE WILL BUILD TO THE NORTH A LITTLE AS THE SHORT WAVE
APPROACHES AND PUT SMALL POPS INTO CENTRAL SECTIONS WHILE KEEPING
CHANCE POPS IN THE SOUTHEAST. TEMPS SHOULD RISE LITTLE THROUGH THE
DAY AND MAY FALL DURING THE AFTERNOON IN SOME AREAS. CONTINUED SMALL
POPS IN THE SOUTHEAST FOR MOST OF SUNDAY NIGHT WITH TEMPS SLOWLY
FALLING. STILL LOOKS AT THIS TIME LIKE PRECIP SHOULD CUT OFF BEFORE
IT GETS COLD ENOUGH TO MIX OR CHANGE TO WINTER PRECIP. FOR MONDAY
COLD HIGH PRESSURE MOVES IN AT THE SURFACE WHILE THE UPPER LOW MOVES
BY TO THE NORTH. SOME MOISTURE REMAINS PRESENT AND THERE COULD BE
SOME CHANCE OF FLURRIES BUT LEFT IT OUT FOR NOW. MONDAY NIGHT
THROUGH TUESDAY NIGHT LOOK DRY AND COLD.
&&
.LONG TERM...WEDNESDAY THROUGH SATURDAY
STILL MUCH UNCERTAINTY TO DEVELOPMENTS THROUGH THIS PERIOD. ONE
THING LOOKS LIKELY...AND THAT IS A LARGE ARCTIC HIGH PRESSURE SYSTEM
WILL DOMINATE THE AREA. THIS WILL RESULT IN VERY COLD TEMPS WITH
MINS IN THE TEENS TO LOWER 20S IN THE NORTH AND WELL DOWN INTO THE
20S ELSEWHERE WITH MAXES IN THE 30S IN THE NORTH AND NOT MUCH INTO
THE 40S ELSEWHERE IF EVEN THAT WARM. THERE STILL COULD BE A FEW WEAK
SHORT WAVES MOVE THROUGH THE AREA WHICH COULD RESULT IN LIGHT WINTRY
PRECIP. TIMING OF THESE IS VERY TOUGH AT THIS POINT. GFS AND DGEX DO
INDICATE A SHORT WAVE AND SOME MOISTURE IN THE SOUTH WEDNESDAY NIGHT
AND THURSDAY AND WENT WITH A SLIGHT CHANCE OF PRECIP THERE. GOING BY
TEMP FORECASTS...WENT WITH RAIN/SNOW MIX EARLY WEDNESDAY NIGHT THEN
ALL SNOW LATER WEDNESDAY NIGHT AND THURSDAY MORNING THEN RAIN ON
THURSDAY AFTERNOON. LEFT REST OF THE EXTENDED DRY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 41 45 31 46 / 10 20 20 10
HARRISON AR 28 38 22 40 / 20 10 10 10
HOT SPRINGS AR 42 46 32 46 / 10 20 20 10
PINE BLUFF AR 45 48 34 48 / 20 20 20 10
MOUNTAIN HOME AR 29 39 22 40 / 20 10 10 10
MONTICELLO AR 48 52 35 50 / 30 30 30 10
SEARCY AR 40 44 30 44 / 20 20 10 10
MOUNT IDA AR 42 45 31 45 / 10 20 20 10
RUSSELLVILLE AR 38 43 28 43 / 10 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
29
Hazardous weather outlook, Dec 3, 5:00 AM CST, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT DEC 3 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT DEC 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT IN SOUTHEAST
ARKANSAS...MAINLY SOUTH OF A CAMDEN...TO FORDYCE...TO DE WITT LINE.
WARM AIR WILL MOVE OVER THE STATE TODAY...BEFORE A COLD FRONT MOVES
THROUGH THE STATE TONIGHT. AS THE COLD FRONT INTERACTS WITH THE WARM
AND HUMID AIR OVER ARKANSAS...SHOWERS AND THUNDERSTORMS WILL
DEVELOP. HOWEVER...MOST OF THE THUNDERSTORM ACTIVITY WILL BE TO THE
SOUTHEAST OF ARKANSAS. THE MAIN CONCERNS WITH ANY THUNDERSTORMS THAT
DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK
58
Tornado, Calhoun
- When
- December 3, 10:18 PM CST to 10:22 PM CST
- Where
- Calhoun County, 2 mi ESE of Woodberry
- Rating
- F1
- Path length
- 2.7 mi
- Path width
- 40 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.583, -92.500
A weak tornado touched down briefly in Calhoun County, about 1.5 miles east-southeast of Woodberry. The tornado was on the ground for about 2.7 miles before dissipating 3 miles north-northeast of Hampton. The only damage noted along the path of the tornado were some trees broken off or uprooted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 3, 20059 events
- Hail and Damaging Wind in Mississippi, December 3 to 4, 2005$5,000 · 1 in hail · 8 events
- Heavy Snow in Alaska, December 3 to 4, 20057 events
- Winter Storm in Oregon, December 3, 20055 events
- Hail in Tennessee, December 3 to 4, 20051.75 in hail · 4 events
- Winter Storm in Washington, December 3, 20052 events
- Heavy Snow in Oregon, December 3, 20052 events
- Heavy Snow in New Mexico, December 3, 20052 events
- Hail in Arkansas, December 3, 20051 in hail · 2 events
- Hail and Damaging Wind in Arkansas, December 3, 20051 in hail · 2 events
- Heavy Snow in Oregon, December 3, 20051 event
- Heavy Snow in Washington, December 3, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488793.